MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.This report is to follow-up medwatch #(b)(4).
 
Event or Problem Description
Procedure performed: pancreatectomy distal and splenectomy - laparoscopic robotic assisted.Event description: medwatch #(b)(6) received via mail on 04jun2019.During xi robotic laparoscopic case, black piece (approx.1/4 inch) fell off trocar and was found in abdomen of patient.Piece removed.Date of event: (b)(6) 2019.Additional information received via email on 06jun2019 from user facility: there was no patient injury.There was no harm to patient.Date of the event was (b)(6) 2019.The part of the seal that detached is unknown.It is unknown if the entire component fell out or was torn off.It is unknown what instrumentation was being used at the time of the incident.The device is available for return.Additional information received via email on 06jun2019 from user facility: yes, i have the device.It is not the full trocar, but rather a piece of it.Additional information received via email on 10jun2019 from user facility: i don't have the copy of the fmd, but believe it was the 15mm trocar.The information below is for the c0r37.The date of the case was (b)(6) 2019.The procedure was being performed was a xi pancreatectomy distal and splenectomy- laparoscopic robotic assisted.When the fragment of the trocar entered the body, a stapler was being passed through the trocar.The lot number of the trocar is 1335513."failed medical device form received: during laparoscopic case, black plastic piece (approx.1/4 inch) fell off trocar and was found in abdomen per surgeon.Piece was removed." type of intervention: piece removed.Patient status: there was no harm to patient.
 
Event or Problem Description
Procedure performed: pancreatectomy distal and splenectomy - laparoscopic robotic assisted.Event description: medwatch #2600320000-2019-8057 received via mail on 04jun2019.During xi robotic laparoscopic case, black piece (approx.1/4 inch) fell off trocar and was found in abdomen of patient.Piece removed.Date of event: (b)(6) 2019.Additional information received via email on 06jun2019 from user facility: there was no patient injury.There was no harm to patient.Date of the event was (b)(6) 2019.The part of the seal that detached is unknown.It is unknown if the entire component fell out or was torn off.It is unknown what instrumentation was being used at the time of the incident.The device is available for return.Additional information received via email on 06jun2019 from user facility: yes, i have the device.It is not the full trocar, but rather a piece of it.Additional information received via email on 10jun2019 from user facility: i don't have the copy of the fmd, but believe it was the 15mm trocar.The information below is for the c0r37.The date of the case was (b)(6) 2019.The procedure was being performed was a xi pancreatectomy distal and splenectomy- laparoscopic robotic assisted.When the fragment of the trocar entered the body, a stapler was being passed through the trocar.The lot number of the trocar is 1335513."failed medical device form received: during laparoscopic case, black plastic piece (approx.1/4 inch) fell off trocar and was found in abdomen per surgeon.Piece was removed." type of intervention: piece removed.Patient status: there was no harm to patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a rubber fragment.Visual inspection confirmed the complainant's experience of seal component separation.The rubber fragment completed the missing portion on the septum, a rubber component of the seal.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments, such as the stapler, through the trocar.Applied medical¿s instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." this event is not reportable as it is unlikely to cause or contribute to death or serious injury.This report is to follow-up medwatch # 2600320000-2019-8057.

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8696435
Report Number2027111-2019-00476
Device Sequence Number14022108
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)210830(30)01(10)1335513
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1335513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT, STAPLER
Patient Age67 YR